Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


truvada and issentress
Aug 17, 2015

Dr Young,

Im on PEP for 2 weeks. I started it after 50 hours of HVI exposition. My combination is truvada and issentress. I heard that that combination has very few side effects. However yesterday I experienced a constant pain in the in right side below the ribs then a very long fever that I still having. It seem like I have some allergy to one of the drugs. Today I consulted the doctor, he checked my blood and he found elevated values of ALT and AST (more than 140 in both values). Finally I suggested him to make the an HVI NAT test and continue taking the combination for 1 week more when the NAT test release the results.

My question is: 1)do you think that the fever can be related to a liver toxicity? 2) the PEP treatment does not alter the NAT test? is it accurate? Im considering stop the treatment if the NAT is negative.

Thank you

Response from Dr. Young

Hello and thanks for posting.

1) Liver inflammation could certainly be associated with fever- the key question is what the cause is. It's not likely associated with your HIV PEP medications, though it's a possibility. More concerning is the possibility that liver inflammation could be the result of another sexually transmitted infection, like hepatitis virus. It would be important to evaluate for these possibilities.

2) PEP does not alter the sensitivity of HIV tests- whether they be antibody- or nucleic acid-based (NAT). However, a negative NAT at 1 week doesn't rule out HIV infection; moreover, NAT is generally not recommended as a way to definitively diagnose (or rule out) HIV infection.

BY


Previous
tivicay and laxatives
Next
Starting HIV Meds and Frustrated by Side Effects (Editor's Pick)

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement